Alert archive / North Carolina / Beach Hazards Statements in 2017
Beach Hazards Statement 6, NWS Newport/Morehead City, NC
NWS Newport/Morehead City, NC issued this beach hazards statement at Apr 27, 2017, 8:05 PM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Apr 27, 2017, 8:05 PM EDT (00:05 UTC)
- Expired
- Apr 28, 2017, 8:00 PM EDT
- In force
- 24 hr
- Issued by
- NWS Newport/Morehead City, NC
The text
As transmitted.
223 WHUS42 KMHX 280005 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 805 PM EDT THU APR 27 2017 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH FRIDAY EVENING... .LINGERING LARGE SOUTHEASTERLY SWELLS WILL CONTINUE TO PRODUCE A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT.. NCZ095-103-104-280815- /O.EXP.KMHX.BH.S.0005.000000T0000Z-170428T0000Z/ /O.NEW.KMHX.BH.S.0006.170428T0005Z-170429T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 805 PM EDT THU APR 27 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH FRIDAY EVENING... THE NATIONAL WEATHER SERVICE IN NEWPORT/MOREHEAD CITY HAS ISSUED A BEACH HAZARDS STATEMENT, WHICH IS IN EFFECT THROUGH FRIDAY EVENING. * HAZARDS...HIGH RIP CURRENT RISK. * LOCATION...ALL BEACHES. * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE. LOW TIDE FRIDAY AFTERNOON WILL BE AROUND 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
2 follow-up statements
590 WHUS42 KMHX 280822 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 422 AM EDT FRI APR 28 2017 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH THIS EVENING... .LINGERING LARGE SOUTHEASTERLY SWELLS WILL CONTINUE TO PRODUCE A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT. NCZ095-103-104-282100- /O.CON.KMHX.BH.S.0006.000000T0000Z-170429T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 422 AM EDT FRI APR 28 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT THROUGH THIS EVENING... * HAZARDS...HIGH RIP CURRENT RISK. * LOCATION...ESPECIALLY EAST FACING BEACHES. * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE. LOW TIDE THIS AFTERNOON WILL BE AROUND 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
161 WHUS42 KMHX 281504 CFWMHX URGENT - IMMEDIATE BROADCAST REQUESTED COASTAL HAZARD MESSAGE FOR NORTH CAROLINA NATIONAL WEATHER SERVICE NEWPORT/MOREHEAD CITY NC 1104 AM EDT FRI APR 28 2017 ...HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT THROUGH THIS EVENING... .LINGERING LARGE SOUTHEASTERLY SWELLS WILL CONTINUE TO PRODUCE A HIGH THREAT OF RIP CURRENTS NORTH OF CAPE LOOKOUT. NCZ095-103-104-282315- /O.CON.KMHX.BH.S.0006.000000T0000Z-170429T0000Z/ CARTERET-OUTER BANKS DARE-OUTER BANKS HYDE- 1104 AM EDT FRI APR 28 2017 ...BEACH HAZARDS STATEMENT REMAINS IN EFFECT UNTIL 8 PM EDT THIS EVENING... * HAZARDS...HIGH RIP CURRENT RISK. * LOCATION...ESPECIALLY EAST FACING BEACHES. * TIMING AND TIDES...THE MOST LIKELY TIME FOR LIFE THREATENING RIP CURRENTS WILL BE A COUPLE HOURS EITHER SIDE OF LOW TIDE. LOW TIDE THIS AFTERNOON WILL BE AROUND 3 PM. PRECAUTIONARY/PREPAREDNESS ACTIONS... IF CAUGHT IN A RIP CURRENT REMAIN CALM. DON'T FIGHT THE CURRENT. SWIM IN A DIRECTION FOLLOWING THE SHORELINE. WHEN OUT OF THE CURRENT, SWIM BACK TO SHORE. IF TIRED, FLOAT OR TREAD WATER UNTIL OUT OF THE RIP CURRENT. IF UNABLE TO ESCAPE, FACE THE SHORE AND CALL OR WAVE FOR HELP. && $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Newport/Morehead City, NC wrote its last area forecast discussion before this beach hazards statement went out at Apr 27, 7:03 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, Apr 27, 7:03 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion
National Weather Service Newport/Morehead City NC
703 PM EDT Thu Apr 27 2017
.SYNOPSIS...
High pressure over the Atlantic will continue through the
weekend producing record or near record highs over Eastern North
Carolina. A cold front will approach from the west Monday and
cross late Monday night or early Tuesday. High pressure will
build in behind the front Wednesday.
&&
.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
As of 7 pm Thu...Current zones look good. No changes. Dampening
shortwave energy now over wrn Carolinas and GA will push
eastward towards E NC overnight. Isolated to widely scattered
showers and storms possible overnight. 27/12Z convective and
high res model suite show line of precip associated with this
feature having a difficult time pushing east of the mountains,
but models are in good agreement showing weak activity
approaching the coastal plain after 03/04z. Maintained threat
for thunder even through the overnight as instability actually
on the rise overnight with the increasing low level moisture.
Will continue low pops overnight, with best chances across the
northern tier late. Overnight lows not so low with readings in
the upper 60s/low 70s.
&&
.SHORT TERM /6 AM FRIDAY MORNING THROUGH 6 PM FRIDAY/...
As of 4 PM Thu...Building heat dome continues to pump very warm
and humid conditions over E NC on Friday. It will feel more like
July than late April with high temps in the low 90s interior to
near 80 coast. These temps will be nearing record territory for
the area (see climate section below). TD's will also be on the
rise with readings in the 60s to around 70 producing heat indices
in the mid 90s.
Short wave energy continues to migrate through E NC in the
morning with isolated tstorm threat continuing all areas, though
coverage will be limited so most areas remain dry. Building
heights and subsidence in wake of isolated morning activity will
spell for dry conditions in the afternoon so have removed pops.
&&
.LONG TERM /FRIDAY NIGHT THROUGH THURSDAY/...
As of 300 PM Thursday...Models remain in decent agreement
during period with ridge indicated for weekend, then more
progressive flow for next week. Main changes during period were
to drop POPs Saturday and Sunday afternoons and increased to
likely for Monday night. Also raised max temps to lower 90s
inland for Saturday.
Friday night through Sunday night...ridging surface and aloft
will result in warm and dry period with temps 10-15 degrees
above normal. Models have trended drier both days and dropped
POPs accordingly. Lows each night in upper 60s to lower 70s.
Highs Saturday in lower 90s inland with around 80 beaches, then
a couple degrees cooler Sunday.
Mon through Thu...A cold front will approach from the W Mon and
slowly cross the region Mon night and early Tue. Will remain
warm Mon with chc of some convection espcly inland during the
aftn as the front approaches. Models continue to indicate a
decent coverage of precipitation Mon night/early Tue with the
front sliding offshore late Tue with lingering shra ending from
W to E. Increased POPs to likely for Monday night. Highs Mon
will again climb well into the 80s then cool into the 70s Tue
behind the front. High pressure is forecast to build into the
area Wed with temps moderating into the low 80s inland. Next
system will approach late Wednesday night and Thursday with
increasing chance POPs during period. Lows Wednesday night
around 60 with highs 75-80 Thursday.
&&
.AVIATION /23Z THURSDAY THROUGH TUESDAY/...
As of 7 pm Thu...VFR through Friday. A weak shortwave will move
through E NC late tonight through early Friday with only a very
small chance for a shower or storm, not enough of a threat to
include VCSH in the TAFs at this time. May be a period of MVFR
cigs associated with the system late tonight into Friday morning
then skies scatter out to VFR by late morning. Winds continue S
to SW 10-15 kt.
Long Term /Fri night through Tuesday/...
As of 300 PM Thursday...VFR expected to prevail through Sunday
night with SW flow precluding fog development. Cold front will
be approaching from the W later Mon and will see better
coverage of shra and storms inland with brief sub VFR posssible.
High pressure building in behind the front late Tuesday.
&&
.MARINE...
As of 7 pm Thu...Zones in good shape. No changes. S to SW winds
will be 10-20 kt with seas of 3 to 6 feet, highest across the
outer srn and ctrl waters where a SCA is in effect through the
day Friday.
Long Term /Friday night through Tuesday/...
As of 300 PM Thursday...Moderate SW flow of 10 to 20 kts
expected thru Sat night around offshore high pres, then 10-15 Kt
Sunday. Approaching cold front will increase winds to 20-25 Kt
Sunday night into Monday night, becoming west around 15 Kt
behind front Tuesday.
Some lingering seas around 6 ft outer central waters Friday
evening, otherwise heights mainly 3-5 ft over weekend. Heights
building again with increasing winds Sunday night with peak 6-9
ft Monday night, then slowly subsiding Tuesday.
&&
.HYDROLOGY...
As of 4 PM Thu...The Tar River in Greenville is currently
forecast to crest in moderate flood stage, while Contentnea
Creek in Hookerton is expected to crest in major flood stage
Friday afternoon and evening. The NE Cape Fear River in
Chinquapin expected to reach minor flooding and Neuse River in
Kinston expected to reach moderate flooding. The Roanoke River
is forecast to rise over the next several days due to increased
flow out of Kerr Dam but is expected to remain just below flood
stage. A river flood warning has also been issued for areas
upstream of Trenton along the Trent River as gauge is about to
reach the 14 foot flood stage.
&&
.CLIMATE...
Record highs are possible through Sunday as an extremely warm air
mass settles over Eastern NC.
RECORD HIGH TEMPS FOR 04/28
---------------------------
LOCATION TEMP/YEAR
NEW BERN 92/1957 (KEWN ASOS)
CAPE HATTERAS 82/1994 (KHSE ASOS)
GREENVILLE 94/1981 (COOP - NOT KPGV AWOS)
MOREHEAD CITY 83/1985 (COOP - NOT KMRH ASOS)
KINSTON 95/1990 (COOP - NOT KISO AWOS)
JACKSONVILLE 89/1985 (KNCA AWOS)
RECORD HIGH TEMPS FOR 04/29
---------------------------
LOCATION TEMP/YEAR
NEW BERN 90/1974 (KEWN ASOS)
CAPE HATTERAS 84/1994 (KHSE ASOS)
GREENVILLE 91/1981 (COOP - NOT KPGV AWOS)
MOREHEAD CITY 86/2002 (COOP - NOT KMRH ASOS)
KINSTON 96/1914 (COOP - NOT KISO AWOS)
JACKSONVILLE 89/1974 (KNCA AWOS)
RECORD HIGH TEMPS FOR 04/30
---------------------------
LOCATION TEMP/YEAR
NEW BERN 91/1974 (KEWN ASOS)
CAPE HATTERAS 84/1974 (KHSE ASOS)
GREENVILLE 92/1957 (COOP - NOT KPGV AWOS)
MOREHEAD CITY 86/1957 (COOP - NOT KMRH ASOS)
KINSTON 94/1906 (COOP - NOT KISO AWOS)
JACKSONVILLE 90/1987 (KNCA AWOS)
&&
.MHX WATCHES/WARNINGS/ADVISORIES...
NC...Beach Hazards Statement until 8 PM EDT this evening for NCZ095-
103-104.
MARINE...Small Craft Advisory until 10 PM EDT Friday for AMZ152-154.
Small Craft Advisory until 11 AM EDT Friday for AMZ156-158.
&&
SYNOPSIS...TL
NEAR TERM...HSA/TL
SHORT TERM...TL
LONG TERM...JBM
AVIATION...HSA/TL/JBM
MARINE...HSA/TL/JBM
HYDROLOGY...MHX
CLIMATE...MHXHazardous weather outlook, Apr 27, 10:11 AM EDT, 9 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Newport/Morehead City NC 1011 AM EDT Thu Apr 27 2017 NCZ095-103-104-281415- Carteret-Outer Banks Dare-Outer Banks Hyde- 1011 AM EDT Thu Apr 27 2017 ...BEACH HAZARDS STATEMENT IN EFFECT THROUGH THIS EVENING NORTH OF CAPE LOOKOUT... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Beach Hazards Statement. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ098-281415- Onslow- 1011 AM EDT Thu Apr 27 2017 ...MODERATE RIP CURRENT RISK IN EFFECT THROUGH THIS EVENING... This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Rip Current Risk. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. NCZ029-044>047-079>081-090>094-281415- Martin-Pitt-Washington-Tyrrell-Mainland Dare-Greene-Beaufort- Mainland Hyde-Duplin-Lenoir-Jones-Craven-Pamlico- 1011 AM EDT Thu Apr 27 2017 This Hazardous Weather Outlook is for eastern North Carolina. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Friday through Wednesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Newport/Morehead City, NC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 28, 4:34 PM EDT | River Flood Warning | MHX | Pitt | 6 days |
Nearby
Beach Hazards Statements in North Carolina, 2017Every beach hazards statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.